Tennessee, 2010Damaging Winds in Tennessee, July 26, 2010
July 26, 2010 · NWS MRX · 10 events in 7 counties and zones
Severe convection developed along a stationary frontal boundary in place across East Tennessee during the afternoon and evening hours. Development was aided by moderate to strong instability in the presence of a weak short wave trough migrating east across Northern Middle Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe convection developed along a stationary frontal boundary in place across East Tennessee during the afternoon and evening hours. Development was aided by moderate to strong instability in the presence of a weak short wave trough migrating east across Northern Middle Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 26, 8:18 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 26, 8:18 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1018 AM EDT MON JUL 26 2010
.DISCUSSION...WEAK BOUNDARY LIES ACROSS THE SOUTHERN PART OF THE
FORECAST AREA WITH INCREASED LOW LEVEL MOISTURE ACROSS THE FORECAST
AREA THIS MORNING. TEMPERATURES ARE RISING A LITTLE SLOWER TODAY AND
NOT SURE WE WILL REACH FORECAST HIGHS IN THE MID 90S EVEN AFTER
WARM START. RUC AND OTHER SHORT RANGE MODELS SHOWING CONVECTION
SHOULD BE DEVELOPING EARLIER TODAY WITH MOST UNSTABLE AREA IN THE
SOUTHERN THIRD. PRECIPITABLE WATER VALUES ARE HIGHEST THERE TOO
OVER TWO INCHES. A FEW STORMS COULD BE STRONG WITH HIGH WINDS AND
LOCALLY HEAVY RAINS. WILL RAISE POPS ABOUT 10 PERCENT IN THE SOUTH
AND ADJUST HIGHS DOWN A COUPLE DEGREES ALL AREAS. UPDATE OUT SOON.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
TD
Hazardous weather outlook, Jul 26, 8:56 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1056 AM EDT MON JUL 26 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-271500-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1056 AM EDT MON JUL 26 2010 /956 AM CDT MON JUL 26 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
HOT AND HUMID CONDITIONS WILL CONTINUE TODAY...ALTHOUGH HIGH
TEMPERATURES SHOULD BE A FEW DEGREES COOLER THAN YESTERDAY. HEAT
INDEX VALUES WILL STILL REACH NEAR 100 DEGREES AT THE LOWER
ELEVATIONS AND AS HIGH AS AROUND 105 IN THE CHATTANOOGA
METROPOLITAN AREA. SCATTERED THUNDERSTORMS CAN BE ALSO BE EXPECTED
AGAIN...AND A FEW OF THESE COULD BECOME SEVERE WITH THE MAIN THREAT
BEING DAMAGING WINDS. LOCALLY HEAVY RAIN IS POSSIBLE WITH SLOW
MOVEMENT OF THUNDERSTORMS AND MAY CAUSE LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED TO ISOLATED THUNDERSTORMS CAN BE EXPECTED AT TIMES DURING
THE PERIOD...AND A FEW OF THESE COULD BECOME SEVERE...WITH THE
MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
TD
In the hours before
Local storm report, Jul 26, 8:59 AM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1059 AM EDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG 7 NNE DUCKTOWN 35.13N 84.34W
07/25/2010 POLK TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWN IN THE FARNER AND
TURTLETOWN AREAS. REPORTED BY TRI-STATE ELECTRIC.
0730 PM TSTM WND DMG 9 WNW MURPHY 35.14N 84.17W
07/25/2010 CHEROKEE NC UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWN AROUND THE HIWASSEE DAM
AREA. REPORTED BY BLUE RIDGE MOUNTAIN ELECTRIC.
&&
JORDAN/FERRELLSpecial weather statement, Jul 26, 10:18 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1218 PM EDT MON JUL 26 2010
NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>087-
098>102-270000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-
WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...COKER CREEK...JASPER...CHATTANOOGA...
CLEVELAND...BENTON...DUCKTOWN
1218 PM EDT MON JUL 26 2010 /1118 AM CDT MON JUL 26 2010/
...HOT AND HUMID CONDITIONS WILL CONTINUE TODAY...
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION TODAY.
CLOUD COVER HAD INCREASED SOMEWHAT THIS MORNING BUT HAS DECREASED
AGAIN. HIGH TEMPERATURES IN THE LOWER TO MID 90S COMBINED WITH DEW
POINTS IN THE LOWER TO MID 70S WILL CREATE HEAT INDEX VALUES FROM
100 TO 105 DEGREES THIS AFTERNOON ACROSS MUCH OF THE EAST TENNESSEE
AND THE LOWER ELEVATIONS OF EXTREME SOUTHWEST NORTH CAROLINA.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PROVIDE SOME
RELIEF FROM THE HEAT LATER THIS AFTERNOON FOR SOME LOCATIONS.
WHEN TEMPERATURES AND HUMIDITY COMBINE TO PRODUCE VERY HIGH HEAT
INDICES...THIS HEAT CAN LEAD TO A VARIETY OF SERIOUS HEALTH
PROBLEMS...SUCH AS SUNSTROKE...HEAT CRAMPS...AND HEAT EXHAUSTION
WITH PROLONGED EXPOSURE OR PHYSICAL ACTIVITY. IF YOU MUST BE
OUTSIDE DURING THE AFTERNOON HOURS...IT IS BEST TO TAKE FREQUENT
BREAKS AND DRINK PLENTY OF WATER. IN ADDITION...WEAR LIGHT COLORED
CLOTHES AND AVOID TOO MUCH SUN EXPOSURE.
&&
FOR ADDITIONAL INFORMATION ON HEAT SAFETY TIPS...PLEASE VISIT THE
NATIONAL WEATHER SERVICE'S MORRISTOWN WEBSITE AT
WWW.WEATHER.GOV/MORRISTOWN/ OR WWW.SRH.NOAA.GOV/MRX/.
TD
Special weather statement, Jul 26, 11:21 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
121 PM EDT MON JUL 26 2010
TNZ081>083-099-261800-
BLEDSOE TN-HAMILTON TN-RHEA TN-SEQUATCHIE TN-
1221 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON...SEQUATCHIE...
BLEDSOE AND RHEA COUNTIES UNTIL 100 PM CDT/200 PM EDT/...
AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DUNLAP...MOVING EAST AT 5
MPH. OTHER THUNDERSTORMS IN THE AREA MAY BECOME STRONG AS WELL.
HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH
ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
BRAYTON AROUND 100 PM CDT.
TD
Thunderstorm Wind, Sequatchie
- When
- July 26, 11:58 AM CST
- Where
- Sequatchie County, 1.13 mi W of Daus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 35.320, -85.450
Several trees were reported down along Old Highway 28 and West Valley Road.
Thunderstorm Wind, Roane
- When
- July 26, 1:01 PM EST
- Where
- Roane County, Rockwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.870, -84.680
A few trees were reported down near Rockwood.
Thunderstorm Wind, Hamilton
- When
- July 26, 1:10 PM EST
- Where
- Hamilton County, 0.56 mi E of Sale Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.380, -85.110
Several trees were reported down in the vicinity of Sale Creek.
Thunderstorm Wind, Hamilton
- When
- July 26, 1:42 PM EST
- Where
- Hamilton County, 0.69 mi N of New Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.240, -85.150
Four or five trees were reported down in the central portion of the county.
Thunderstorm Wind, Bradley
- When
- July 26, 2:40 PM EST
- Where
- Bradley County, 0.89 mi NE of Cleveland
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.180, -84.870
A few trees were reported down on Lead Mine Road.
Thunderstorm Wind, Hamilton
- When
- July 26, 2:45 PM EST
- Where
- Hamilton County, 0.57 mi W of Chickamauga
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 35.070, -85.260
One tree was reported down on Old Lee Highway and another had fallen on Garner Road.
Thunderstorm Wind, Marion
- When
- July 26, 2:10 PM CST
- Where
- Marion County, 1.33 mi ESE of Glover Hill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.060, -85.630
One tree was reported down in Jasper.
Thunderstorm Wind, Bradley
- When
- July 26, 3:30 PM EST
- Where
- Bradley County, 0.89 mi NE of Cleveland
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 35.180, -84.870
One tree and several power lines were reported down in Cleveland causing power outages.
Thunderstorm Wind, Polk
- When
- July 26, 3:30 PM EST
- Where
- Polk County, Parksville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.100, -84.650
One tree was reported down on Highway 30.
Thunderstorm Wind, Sevier
- When
- July 26, 4:50 PM EST
- Where
- Sevier County, 0.89 mi SE of Shady Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 35.760, -83.440
A few trees were reported down in the Boogertown area near Oldham Creek Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Montana, July 26, 20102 deaths · 1 injured · $300,000 · EF3 · 13 events
- Flash Flooding and Heat in Georgia, July 26, 20101 death · 2 injured · $1.4 million · 1.5 in hail · 25 events
- Tornadoes and Hail in North Dakota, July 26 to 27, 2010$4.0 million · EF2 · 18 events
- Tornadoes and Flash Flood in North Dakota, July 26, 20101 injured · $860,000 · EF0 · 32 events
- Tornado and Flash Flooding in Minnesota, July 26 to 27, 2010$1.3 million · EF0 · 13 events
- Flash Flood and Hail in South Carolina, July 26, 2010$551,000 · 1 in hail · 30 events
- Tornado and Damaging Winds in Tennessee, July 26, 2010$325,000 · EF1 · 5 events
- Hail and Damaging Winds in North Carolina, July 26, 2010$230,000 · 1 in hail · 14 events
- Lightning Strikes in Texas, July 26, 2010$290,000 · 4 events
- Damaging Wind in Louisiana, July 26, 2010$310,000 · 70 kt wind · 1 event
- Flash Flooding and Hail in Alabama, July 26, 20101 injured · $98,000 · 1 in hail · 11 events
- Flash Flood and Damaging Winds in Alabama, July 26, 2010$128,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238568, 238562, 238558, 238559, 238557, 238561, 238563, 238556, 238565, 238566.